Ohio, 2004Damaging Wind in Ohio, June 1, 2004
June 1, 2004 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 1:15 PM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 1:15 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT TUE JUN 1 2004
A SERIES OF FRONTS WILL PUSH THROUGH THE COUNTY WARNING
AREA DURING THE NEXT 24 HOURS. THE SYSTEMS ARE A LITTLE
TRICKY. THE ETA AND AVN AGREE THAT GOOD UPPER LEVEL SUPPORT
WILL EXIST OVERNIGHT OVER MUCH OF THE AREA. THE
PROBLEM IS THAT THE MOISTURE IS LIMITED. THE LACK OF MOISTURE
SHOULD KEEP THE AREAL COVERAGE OF THE SHOWERS AND STORMS TO
THE SCATTERED CATEGORY. WITH GOOD UPPER LEVEL SUPPORT, I AM
HESITANT TO REMOVE MENTION OF PCPN. ON WEDNESDAY A SECONDARY
FRONT WILL LEAD THE WAY IN THE AFTERNOON. THE MODELS INDICATE
MORE LOW LEVEL MOISTURE WITH THIS SYSTEM. LOW LEVEL FORCING
EXISTS WITH THE FRONT BUT THE UPPER LEVEL SUPPORT IS NOT AS
FAVORABLE AS TONIGHT. ALL MODELS INDICATE HIGH PROBABILITY
OF SOME PCPN. I WILL KEEP LIKELY POPS PER CURRENT FORECAST.
I WILL ALSO KEEP CHC OF THUNDER AS NGM LI REMAINS AT 0 OR BELOW
THROUGH THE PERIOD. I AM NOT CONFIDENT OF WIDESPREAD THUNDER
BUT A FEW STRAY STORMS ARE POSSIBLE. MOISTURE FIELD WILL REMAIN
LIMITED SO THE QPF VALUES WILL BE LOW.
HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY
...KEEPING DRY CONDITIONS FOR THE START OF THE WEEKEND. THE
POTENTIAL EXISTS FOR A COOL NIGHT FRIDAY NIGHT. THE RIDGE WILL
BUILD OVER THE AREA ALLOWING FOR GOOD COOLING CONDITIONS. I
WILL LOWER GUIDANCE VALUES SLIGHTLY FRIDAY NIGHT. THE MRF BRINGS
A SERIES OF SYSTEMS INTO THE REGION FOR THE WEEKEND. AT THIS
TIME I WILL INTRODUCE CHC POPS FOR THE AREA ON SAT AND CONTINUE
THROUGH THE WEEKEND. RIDGE WILL BUILD ON MONDAY SO I WL REMOVE
POPS AND KEEP IT DRY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&
GARNET
Hazardous weather outlook, Jun 1, 5:22 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EDT TUE JUN 1 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011221-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
622 AM EDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
HAZARDOUS WEATHER MAY OCCUR OVER ALL BUT THE NORTHWEST CORNER AND THE
NORTHEAST PORTION OF OHIO INCLUDING NORTHWEST PENNSYLVANIA THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Thunderstorm Wind, Lorain
- When
- June 1, 5:36 PM EST
- Where
- Lorain County, Vermilion on the Lk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -82.333
Thunderstorm winds downed several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407743.